Great news super trouper, what a good start to the New Year. Sorry to hear about the neuts being low but at least you get an extra week off chemo and know that you are in a good position now you know your scan results.
As to jumping the queue at the hospital I can also do that at mine. They have run a fast track system for many years for all patients who need regular blood tests that their condition requires them, so not just chemo patients. They now have a booking system as well so you can book a particular time and turn up. Saves lots of waiting around I can say. Yesterday I got there about 10 mins before my appointed time, got called in almost straight away and bloods taken before I'd even reached my appointment time! That's also why I go to the hospital as they are generally so much better at getting blood out of my one usable vein than my local surgery nurses. We also get free parking which is a godsend as every 3 weeks I am up there getting bloods done, next day onc appt and following day treatment. It would cost me a small fortune if I had to pay like some do. Luckily I live within 10 mins drive of the hospital so I'm not wasting too much time going backwards and forwards, I prefer it that way but would organise all to be on the same day if I lived further away.
Good luck for any one else waiting for scan results, a nerve wracking time.
I got my scan results yesterday and it was good news - everything is stable. I can't have an injection to boost my white cell count so they are giving me an extra week off chemo and re-testing my bloods next week to see if I can start again but on a lower dose. I celebrated by going to McDonald's and getting a calorific strawberry milkshake - it was delicious.
How did you get on yesterday Stresshead?
with you on the germ front...such a pain. I use 'First Defence' up my nose whenever im in groups, or even with friends if they complain of a cold. Seems to have worked for me for many years now...If I get a cold, its because ive forgotten to use it. Its on sale in Boots....but please check it out with a pharmacist first..(.I did and they said it was fine for me)
i am now on filgrastim/Neupogen injectins to bring up my white cells...you could ask about that...it also brings up the red cells, which gives. a real boost as less tired.
hugs to you,
Good luck for today Stresshead - and to everyone who is getting results. I went for blood tests yesterday morning and got a call from the chemo unit in the afternoon telling me that my neutrafils are down to 0.6 - they stopped one of the chemo tablets because they had dropped to 1.6 so not sure what my oncologist will suggest today. No wonder I feel tired all the time! Trying to keep away from germs and people but that isn't easy when you have to go to the germ central stations (hospitals) for blood tests and clinic appointments. I had to wait 40 minutes in a packed waiting room yesterday to give blood - it was only afterwards that I realised that I could have shown my red chemo card and jumped the queue - does anyone else do that?
hi Sopertrouper...i seem to have the opposite problem to you..i just keep putting weight on!! I too see my onc tomorrow and know i am in for bad news and i know a lot of others are seing oncs/expecting results so got everything crossed for everybody. xx
The week off Capecitabine has been okay - except I still have the runs despite taking Loperimide tablets. I am still losing weight which concerns me. I have started adding double cream to soups hoping that will help. Just come back from the hospital, have to have blood tests before my appointment with my oncologist tomorrow. She should have the results to my last CT scan and the gastroctomy that I had done just before Christmas. I am due some good news so lets hope she has some for me!
Hi Debbie, yes, you are doing well tho! Chickensoup with xtras in sounds good!
dont be too shocked if you find your week off feels a bit more grotty .....I had cape 1week on 1 week off and found that suited me better....but I notice on the Capecitabine thread some ladies have less pleasant weeks off!
i didnt get mouth ulcers on Cape either...but if you do later...I found a mouthwash of bicarb of soda( 1 teasp to half a pint of water) after every time I had food or drink was helpful....my ulcers were from other chemos.
Anyway, good luck with everything and let us know how things goxx
Thanks for all the replies and advice - I have a big batch of home made chicken soup on the go with double cream in it. Seems to be going down okay. Treated myself to a soup maker in the sales so will be looking at recipes for that. I don't like taking steroids, did a three weeks on them after I finished radiation and they stopped me sleeping but did nothing to improve my appetite.
I have not got some mouth ulcers which is listed as another side effect of capecitabine - it really is the gift that keeps giving. Soles of feet are still sore and fingertips either numb or tingling. Last day on the tablets tomorrow and then 7 days off. Seeing oncologist on January 4th for results of last CT scan and Endoscopy findings. Wish me luck - I feel like I am long over due some good news.
yes .....I too know about not having an appetite...try two hourly tiny snacks, or shakes, you could take a multivitamin if onc agrees. Children have something called abidec when they lose their appetite.
all round boosting foods are Milk, Bread....ooh and even a square or two of Carolines chocolate
would be better than nothing if you really cant eat. Try the very high organic cocoa ones...less sugar etc
if you dont kerp your calories up...prone to infectionxx
but do drink loads of fluids, water especially if you can...I hate pure water, but have to force myself as chemos are so tough on us....I get wee infections if I dont.
re the feet, if you cant get hold of udderley smooth...actually Aveeno is excellent for the skin...as is drinking loads of water.(..I notice my wrinkles are much worse when I dont take enough in)
love and hugs, Moijanxx
Thanks for the replies
I only managed to take one lot of the Vinorelbine tablets before my white cell count fell through my boots and they advised me to stop taking them. Still taking the Capecitabine tablets daily (this is day 11) - noticed that the skin is beginning to peel on the soles of my feet. Hope everyone had a lovely Christmas day - this year is the first year that I didn't drink alcohol all day - just gone off the taste and smell - which is a shame. Appetite is shot at too which is another shame at this time of year! Weight loss is beginning to cause some concerns - hovering just above the 7 stone mark now which is a bit too light for me at 5 ft 4 in. Going to have to force myself to take in more calories!
have had both those drugs seperatley...Cape for about two years and later on Vinorelbine for about six months. Have a perp at the cape hread as theres a lot of good advice on there.....i got sore hands, cracking of the finger skin, my first cycle was awful, but later they reduced the dose and I felt fine.
My hair started thinning on Vinorelbine( have lost it now from Eribuln) and my nails started splitting.
take time to cream your hands and feet well on Cape( Udderley Smooth is good) and if feelng sick, keep antisickness drugs on hand, some people get diarrhoea so keep some tabs handy if that happens and drink loads!
Overall tho, I was pretty well on either drug.I dont know anyone who is on both. Very best of luckxx
Diagnosed with secondary breast cancer in July of this year (2016) - primary was lobular breast cancer and the secondaries have appeared in unusual places - tumours in the soft tissue around my eyes, thickening to the stomach and bowel walls and then the more "common" bone mets. My oncologist had me on the drug trial Faktion but took me off when there was progression in the tumours, I was also taken off the fulvestrant injections for the same reasons. I have now started on chemotherapy - Vinorelbine combined with Capecitabine. Taken in tablet form for a 21 day cycle (14 days on 7 days off)
What I wanted to ask is if anyone else is on this regime? And if so, how are they getting on. Any side effects (long and short term) I have read about hair thinning, hand and feet problems - but so far (only been on the tablets for a week) I haven't experienced anything.
thanks for reading